Have a question?
Message sent Close

Advanced Medical-Surgical Nursing (NUR 463) Shock Case Study

Instructor
John Marsh
0
0 reviews
  • Description
  • Full Document
Blur-Preview

University of Rhode Island

Advanced Medical-Surgical Nursing (NUR 463)

Shock case study

NUR 463 Advanced Medical/Surgical Nursing
Shock Case Study
Name:
Mr. P. is a 63-year-old man with a history of hypertension and coronary artery disease. He had
coronary artery stents placed in 2003 and takes aspirin 81 mg daily. He had a DVT in 2008 and has been
“on and off” warfarin since then. He is a poor historian, and his wife states he often tries to “catch up”
with missed medications.
He stated that for the past 2 weeks he was getting enoxaparin injections as a treatment of suspected
DVT in his right leg. The enoxaparin dose is unknown. It was unclear whether diagnostic tests were
completed to rule out DVT, and Mr. P. denies having any blood clots in his lungs. During this same time,
Mr. P. continued to take his warfarin. The physician had just increased his warfarin dose to 10 mg daily
because his INR was not therapeutic.
This morning, Mr. P. awoke with abdominal pain in the left lower quadrant, which extended into the
middle of the abdomen. He denies fever, nausea, vomiting, and diarrhea. He arrived at the emergency
department at noon. Initial laboratory results included:
• White blood cells: 10,700/microliter normal
• Hemoglobin: 12.8 g/dL low
• Hematocrit: 39.5% low
• Platelets: 132,000/microliter low

PREVIEW

 

Advanced Medical-Surgical Nursing (NUR 463) Shock Case Study

NOTE: Please check the details before purchasing the document.

error: